It is currently Wed Aug 23, 2017 3:57 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Fri Jul 08, 2011 6:33 am 
Offline
New Poster
New Poster

Joined: Tue Jul 05, 2011 8:00 pm
Posts: 1
[font=Tahoma] [/font]
I've read this forum and others for a long time and know there must be someone out there that can help me on this one. I've been on suboxone since 1/4/11 with the full intention of being on it for the shortest amount of time possible. After 12 years of feeling like a prisoner to a bottle of Lorcet, I was ready to break the chains. I gave up my "spot" of 8 years with my pain mgmt doctor (knowing he was no longer taking patients and I couldn't get back in) and decided based on posts I read here that I could control my pain better with subs if I was in that much pain at all! So hard to tell when you take them like I was taking them! On my worst days, I'd take up to 20 a day... and hated myself and felt worse, not better.

My dose was initially the pills: 8mg x 2 per day. After day 1, I realized I could get by on 8 mg or less and be fine. I did exceptionally well. Matter of fact, I was supposed to go once a month and did not return until March; and still had 6 pills left! I was able to go a couple days between doses! At that time, my doc was switching all patients to the film. It really didn't matter to me and the films seemed more convenient. Well, the films made me seriously ILL. I was amazed at how much stronger they felt (to me) and assumed I just had to get adjusted to them. Never happened! Due to them making me feel so bad, I stretched my dose even further... to the point of a dose every 3-4 days! I just returned to get what I hoped would be my last fill and asked to be put back on the pills; told my doc that I felt at this point that I could successfully be off of subs by the end of the month. They also agreed that based on how well I was doing that I had the right frame of mind to finish this! He gave me 30 8mg pills...

I am so disappointed at what has occurred... I'm back to 1 8mg pill every other day! Are the pills really THAT much weaker than the films? I mean, that is my opinion...as I could go sometimes 4 days before feeling uncomfortable to the point that work was difficult and I HAD to dose. I'm depressed and a little angry at myself; after all I asked for the pills. I absolutely HATE the taste of both but I can stomach the pills without the urge to throw up. But, I even want to throw up after the pill melts and I spit out all the juice... is this just all in my head? I honestly have physical reaction to the taste of both. It's not pleasant for me to take either one... and I thank God because if it were or if it didn't bother me, I can see myself staying on them. Any advise or suggestions or just explanation of why would be appreciated.

This forum has given me my life back... if it weren't for all of you, I would still be in my own personal prison of opiates...

Thanks in advance for any insight!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 08, 2011 7:07 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Kittygirl and welcome. I've heard other people say the films seem stronger, but then I've heard others say the exact opposite, too. I tried the films for about a month (I couldn't stomach the taste either), but I didn't notice any difference in strength. I also don't care for the taste of the tablets, but I'm used to them now.

There are things you can do to deal with the taste better. Some people swish mouthwash around before dosing. Others use a small mint in their mouth along with their sub dose - they dissolve together and it sort of counteracts the taste apparently - I haven't tried that myself.

I hope you don't mind if I address one thing you mentioned in your post. You said you were in active addiction for 12 years, correct? And you started sub in January 2011 and wanted to be off by August 2011? My concern is that you were in active addiction for so long, but you're not giving yourself very much time on suboxone. Being on suboxone allows us time without cravings to get our lives and heads together so when we do come off it (if we do) that we're as prepared as possible to deal with triggers, cravings, and just the normal ups and downs of everyday life without using.

Additionally, studies show that short term suboxone treatment - less than one year - has an extremely high rate of relapse.

I'm not saying you won't succeed if you taper off suboxone now. I just want you to be aware of struggles that may lie ahead for you. It took you up to 12 years to develop really bad, self-destructive habits and it's going to take you some time to develop new, healthy ways to deal with things. Also, most people consider suboxone a tool to use in recovery and many of us also attend something like meetings (NA/AA, SMART), group therapy, and/or individual or addiction counseling while we're on suboxone to help us work on our issues, many of which are long term issues. I'm not saying everyone needs therapy, but I believe it does depend on why you not addicted in the first place.

I know this isn't what you asked, so I hope you don't mind my unsolicited perspective. Again, welcome to the forum. Hope to see you posting more. Let us know if you try the mint or mouthwash thing and how it works.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 09, 2011 1:07 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Wed Nov 18, 2009 1:43 am
Posts: 190
I agree with Hat. Im concerned about the relatively short length of time you've been on Sub. If your DETERMINED to taper off NOW......I'd highly recommend that you have a support system in place. Do you attend mtgs or are you involved in any type of therapy? While many doctors don't require this......YOUR GONNA NEED SOMETHING TO FALL BACK ON, AFTER YOUR OFF THE SUB. Remember, the Suboxone is keeping your withdrawl/cravings at bay. Once your off, there's gonna be withdrawl, PAWS, and possibly future cravings. Also, just living life on "Life's Terms" can be difficult in itself. This is why its suggested you have worked on what caused you to use in the first place, AND, set up a support system.

I also wanted to comment about you stating that you detest the taste of Sub, and that if it weren't for the taste, you'd "Stay On". If thats the ONLY reason your motivated to get off the Sub......have you considered Subutex? If you aren't familiar, its Buprenorphine without the Naloxone. Im currently taking Subutex, and it dosen't have a taste. They don't use that orange flavoring with Subutex. While many doctors don't feel comfortable prescribing Subutex (because, apparently its abused more easily).....you could at least ask your Doc. Maybe, since he knows how committed you are to recovering, he'll be more likely to prescribe it. Just a thought! Also, there's a generic form of Subutex, which is about a 1/3rd of the price of Suboxone in many places.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group